MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DRILL, AO, STERILE T2 FEMUR Ø4,2X340 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL DRILL, AO, STERILE T2 FEMUR Ø4,2X340 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-4260
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.H3 other text : the drill bit remains in the patient's bone.
 
Event or Problem Description
As reported: "during placement of oblique distal locking screw the drill bit was damaged and broke inside the nail.The drill bit was deep within the bone and stable.Decision was made to retain the drill bit within the intramedullary canal as it was stable and providing fixation along with 3 other screws".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction - please refer to d1, d4 catalog number, gtin, h5, h8.The reported event could not be confirmed, since the device was not returned for evaluation and no evidences were provided.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More information as well as the affected device must be returned to determine the exact root cause of the event.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
DRILL, AO, STERILE T2 FEMUR Ø4,2X340 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16773664
Report Number0009610622-2023-00127
Device Sequence Number12446471
Product Code LXH
UDI-Device Identifier04546540196774
UDI-Public04546540196774
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-4260
Device Catalogue Number18064260S
Device Lot NumberKU150291
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale